Alert archive / Oregon / Frost Advisories in 2020
Frost Advisory 2, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Feb 24, 2020, 2:23 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Feb 25, 2020, 2:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2020, 2:23 PM PST (22:23 UTC)
- In effect from
- Feb 25, 2020, 2:00 AM PST
- Expired
- Feb 25, 2020, 9:00 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
357 WWUS76 KMFR 242223 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 223 PM PST Mon Feb 24 2020 ORZ021-022-251700- /O.NEW.KMFR.FR.Y.0002.200225T1000Z-200225T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, Reedsport, and Bandon 223 PM PST Mon Feb 24 2020 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures between 32 and 36 degrees Fahrenheit will result in frost formation. * WHERE...South Central Oregon Coast including Reedsport, Lakeside and Coos Bay. * WHEN...From 2 AM to 9 AM PST Tuesday. * IMPACTS...Frost could could severely damage freeze sensitive vegetation if left uncovered. * ADDITIONAL DETAILS...Prolonged near freezing temperatures are most likely to occur in areas blocked from easterly winds, especially in low spots such as bogs and hollows. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at https://www.weather.gov/Medford
2 follow-up statements
418 WWUS76 KMFR 250534 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 934 PM PST Mon Feb 24 2020 ORZ021-022-251700- /O.CON.KMFR.FR.Y.0002.200225T1000Z-200225T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, Reedsport, and Bandon 934 PM PST Mon Feb 24 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST TUESDAY... * WHAT...Temperatures between 32 and 36 degrees Fahrenheit will result in frost formation. * WHERE...South Central Oregon Coast including Reedsport, Lakeside and Coos Bay. * WHEN...From 2 AM to 9 AM PST Tuesday. * IMPACTS...Frost could severely damage freeze sensitive vegetation if left uncovered. * ADDITIONAL DETAILS...Temperatures supportive of frost are most likely to occur in areas blocked from easterly winds, especially in low spots such as bogs and hollows. * View the hazard area in detail at https://www.wrh.noaa.gov/mfr/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Visit us at https://www.weather.gov/Medford
206 WWUS76 KMFR 251652 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 852 AM PST Tue Feb 25 2020 ORZ021-022-251800- /O.EXP.KMFR.FR.Y.0002.000000T0000Z-200225T1700Z/ South Central Oregon Coast-Curry County Coast- Including the cities of Coos Bay, Reedsport, and Bandon 852 AM PST Tue Feb 25 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... Temperatures have warmed up and will stay that way the rest of the day. $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Feb 24, 8:30 AM PST, 5 hours 53 minutes earlier.
Area forecast discussion, Feb 24, 8:30 AM PST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Medford OR
830 AM PST Mon Feb 24 2020
.DISCUSSION...The most recent visible image shows low level
stratus in portions of the Umpqua Basin and in the Grans Pass
area. Elsewhere skies are clear and will remain that way for the
rest of the day. Low clouds should burn off later this morning
with clear skies this afternoon. It will be dry with milder
temperatures this afternoon. Other than adjusting the sky cover
for this morning, no other changes were needed. Please see
previous discussion for more details on the weather for this week.
-Petrucelli
&&
.AVIATION...For the 24/12Z TAF Cycle...LIFR ceilings and
visibilities are occuring around the Umpqua valley and along
portions of the coast. As for the Rogue Valley, there is a thin
stratus deck around 4000 feet as moisture banks up on the southern
portions of the valley. We'll see the fog burn off later this
morning with VFR conditions for the day. More LIFR fog is possible
tonight in the Umpqua valley as surface moisture lingers from recent
rainfall.
-Smith
&&
.MARINE...Updated 830 AM PST Monday, 24 Feb 2020...High and steep
swell dominated seas will persist through this morning. Seas will
then gradually lower later this afternoon, yet still remain elevated
and hazardous to smaller crafts into the evening.
Conditions will remain quiet into Tuesday, yet a thermal trough will
strengthen Wednesday. Wind waves will likely increase and another
swell train will arrive from the west, bringing another round of
high and steep seas, especially south of Cape Blanco. These high
and steep seas will likely continue through Friday.
-Smith
&&
.PREV DISCUSSION... /Issued 312 AM PST Mon Feb 24 2020/
DISCUSSION...High pressure is building into the PacNW behind
yesterday's front. Leftover moisture is resulting in clouds
banking up against the Cascades/Siskiyous this morning as well as
some low clouds/fog in areas that got the rain yesterday. The
clouds and fog will gradually erode this morning and eventually
give way to mostly sunny skies this afternoon. Highs in the 50s
to near 60 can be expected west of the Cascades with highs in the
upper 40s and low 50s in NE California and over the east side.
The dry pattern will continue through the entire work week as an
upper level ridge remains in control with a surface thermal
trough that will fluctuate in strength along the coast. This will
bring a return of large diurnal temperature ranges with chilly
mornings followed by milder afternoons. A weak disturbance will
move over the top of the ridge Tuesday night into Wednesday which
will disturb the pressure pattern briefly, but will largely go
unnoticed, other than some high clouds Tuesday into Wednesday and
perhaps a bit deeper of a marine push into the Umpqua Basin
Thursday morning. Even so, models are showing the air mass warming
aloft with model 850 temps nearing +10C over Medford Thursday and
also perhaps Friday. It wouldn't be hard to imagine high
temperatures getting close to 70 degrees on one or both of those
days. However, we're currently forecasting mid to upper 60s here
in the Rogue Valley, since vertical mixing probably won't be quite
enough to mix out from that level.
While there are still many possibilities for this weekend, models
continue to show the likelihood for cooler, showery weather as an
upper trough unseats the upper ridge. Expect high temperatures to
be about 10-15 degrees lower Sat/Sun. -Spilde
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...None.
CA...None.
Pacific Coastal Waters...Small Craft Advisory until 10 PM PST this evening for
PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 4:39 PM PST | Blowing Dust Advisory | MFR | Lake | 5 hr |
Nearby
Frost Advisories in Oregon, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.